Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 134, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2015, 2:51 PM MDT for Mora County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 2:51 PM MDT (20:51 UTC)
- Expired
- Jun 8, 2015, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 195 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:59 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 8, 11:59 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1159 AM MDT MON JUN 8 2015 .AVIATION... 18Z TAF CYCLE MAINLY SCATTERED SHOWERS AND STORMS WILL FAVOR THE MOUNTAINS THIS AFTERNOON AND EVENING...AS WELL AS THE SOUTHERN AND EASTERN LOWLANDS. STORMS WILL MOVE SLOWLY AND BE CAPABLE OF PRODUCING HEAVY RAIN. WET MICROBURSTS WILL BE MORE LIKELY THAN DRY ONES TODAY WITH ERRATIC WIND GUSTS UP TO 55 MPH. A FEW STORMS COULD TURN SEVERE IN THE EAST. COVERAGE OF CELLS SHOULD BECOME MAINLY ISOLATED AFTER MIDNIGHT...EXCEPT OVER SOUTHWEST AREAS WHERE SCATTERED ACTIVITY IS MOST LIKELY TO PERSIST. TUESDAY LOOKS MORE CONVECTIVELY ACTIVE...ESPECIALLY ACROSS THE WEST. 44 && .PREV DISCUSSION...348 AM MDT MON JUN 8 2015... .SYNOPSIS... THIS AFTERNOON AND EVENING WILL STILL LIKELY SEE THE BEST STORM COVERAGE ACROSS EAST NEW MEXICO WITH AGAIN SOME RISK OF STRONG TO SEVERE STORMS THERE...MORE ISOLATED COVERAGE WEST. EXPECT A TREND TOWARD INCREASED ATMOSPHERIC MOISTURE AND SHOWER AND THUNDERSTORM ACTIVITY ACROSS WESTERN SECTIONS OF THE STATE AND AT LEAST A MODEST TO MODERATE DECREASE ACROSS THE EAST AS WE GO FROM TONIGHT INTO TUESDAY NIGHT. THEREAFTER SOME DRYING WILL OCCUR FROM THE WEST WEDNESDAY INTO THURSDAY WITH BEST RAIN CHANCES ACROSS THE NORTH. THE WEEKEND MAY BRING ANOTHER UPTICK IN SHOWERS AND STORMS ACROSS A GOOD PORTION OF THE STATE. && .DISCUSSION... EARLY THIS MORN STILL FINDS SOME SHOWERS AND STORMS ACROSS E CENTRAL AND SE NM AND THESE SHOULD SLOWLY DECREASE IN NUMBER BY OR SHORTLY AFTER DAWN. BLANCA IS A COMING NORTH ACROSS THE SOUTHERN BAJA AS OF THIS ISSUANCE AND AT LEAST SOME OF THE REMNANT MOISTURE SHOULD BE A FACTOR IN NM WX BETWEEN TUE AND WED...THOUGH SOME OF THE HIGHER LVL MOISTURE IS ALREADY FLOWING ACROSS ROUGHLY THE S HALF OF THE STATE ALREADY AS EVIDENCED ON SATELLITE IMAGERY. FIRST THOUGH WE EXPECT ANOTHER DAY FAIRLY SIMILAR TO SUN AS THE EAST HALF OF THE STATE SHOULD BE FAVORED FOR THE GREATER AMOUNT OF THUNDERSTORM COVERAGE...A FEW OF WHICH WILL BE STRONG TO PERHAPS SEVERE ONCE AGAIN. WESTERN AREAS MAY SEE A SLIGHT UPTICK LATER THIS AFTN ACROSS OR NEAR THE GILA...BUT OTHERWISE SHOULD SEE MAINLY ISOLATED STORM COVERAGE AS DEEPER MOISTURE NOT IN PLACE YET. EXPECT AN UPWARD TREND IN ATMOSPHERIC MOISTURE AND SHOWER AND THUNDERSTORM ACTIVITY ACROSS WESTERN SECTIONS OF THE STATE AND AT LEAST A MODEST TO MODERATE DECREASE ACROSS THE EAST AS WE GO FROM TONIGHT INTO TUESDAY NIGHT. WHILE THE BLANCA MOISTURE BULLSEYE...SHOULD IT STILL EXIST BY THEN...SHOULD PASS JUST W AND N OF THE STATE TUE AND WED...THERE WILL STILL BE SOME CHANCE OF LOCALLY HEAVY RAIN AMOUNTS ACROSS THE NW THIRD OR SO OF THE STATE. THEREAFTER SOME DRYING WILL OCCUR FROM THE WEST WEDNESDAY INTO THURSDAY WITH BEST RAIN CHANCES ACROSS THE NORTH. THE WEEKEND MAY BRING ANOTHER UPTICK IN SHOWERS AND STORMS ACROSS A GOOD PORTION OF THE STATE. 43 && .FIRE WEATHER... ACTIVE WEATHER PATTERN CONTINUES THROUGH THE WORK WEEK. AS DEEP REMNANT MOISTURE FROM WHAT WAS ONCE HURRICANE BLANCA MOVES INTO SWRN NM TODAY UNDERNEATH STRENGTHENING HIGH PRESSURE ALOFT...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE OVER THE SOUTHWEST MOUNTAINS AND CATRON COUNTY. ADDITIONALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON FROM THE SOUTH-CENTRAL MOUNTAINS EASTWARD TO THE TX LINE. CONVECTIVE ACTIVITY WILL CONTINUE WELL INTO TONIGHT ALONG AN ARC FROM THE SOUTHWEST MOUNTAINS NEWD TO THE MIDDLE RGV EAST ALONG AND NEAR INTERSTATE 40 AS THE INCREASING MOISTURE COMBINES WITH ATMOSPHERIC LIFT TO KEEP SHOWERS AND STORMS GOING. AS MORE OF BLANCA'S MOISTURE MOVES IN UNDER THE UPPER LEVEL HIGH TUESDAY...SCATTERED SHOWERS AND STORMS WILL SPREAD NORTH INTO WEST- CENTRAL AND NORTHWEST NM. BOTH GFS AND NAM INDICATING THAT DRY AIR ALOFT AND WARMER MID LEVEL TEMPERATURES TUESDAY WILL LIMIT STORM ACTIVITY EAST OF THE CENTRAL MOUNTAINS TO THE NE PLAINS. ANOTHER ACTIVE DAY REMAINS ON TRACK WEDNESDAY...ESPECIALLY CENTRAL AND EAST. MODELS IN GOOD AGREEMENT THAT AN UPPER LEVEL TROUGH WILL SLIDE EAST- SOUTHEAST THROUGH THE SOUTHERN GREAT BASIN THURSDAY. SHOWERS AND STORMS PROGGED TO ACCOMPANY THIS TROUGH AND ASSOCIATED SURFACE COLD FRONT LATE-DAY THURSDAY INTO THURSDAY NIGHT. BOTH GFS AND ECMWF KEEP MOST THUNDERSTORM ACTIVITY OVER THE NORTHERN MOUNTAINS EAST TO THE PLAINS FRIDAY. THE ACTIVE WEATHER PATTERN CONTINUES INTO THE WEEKEND AS GFS AND ECMWF ARE IN GOOD AGREEMENT THAT A WEAK AND BROAD UPPER LEVEL TROUGH WILL COMBINE WITH RESIDUAL LOW LEVEL MOISTURE TO CONTINUE AFTERNOON AND EVENING ROUNDS OF CONVECTION. FAIR TO GOOD VENTILATION RATES ARE ANTICIPATED MONDAY AND TUESDAY UNDERNEATH THE UPPER LEVEL RIDGE...TRENDING UP WEDNESDAY AND THURSDAY. VENT RATES ARE FORECAST TO TREND DOWN SLIGHTLY FRIDAY INTO THE WEEKEND. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 6:13 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 613 AM MDT MON JUN 8 2015 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 613 AM MDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EAST HALF OF NEW MEXICO THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE STRONG WINDS AND HAIL. IN ADDITION...LOCALLY HEAVY THUNDERSTORM RAINFALL MAY LAST LONG ENOUGH AT A FEW LOCATIONS ACROSS THE EAST HALF OF THE STATE TO CREATE SOME LOCALIZED MINOR FLOODING OR HEAVY RUNOFF IN URBAN AREAS AS WELL AS ARROYOS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE NORTHEAST THIRD OF NEW MEXICO TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE PRIMARILY ACROSS WEST AND NORTH CENTRAL NEW MEXICO TUESDAY AND TUESDAY EVENING...WHICH MAY CAUSE SOME LOCALIZED MINOR FLOODING OR HEAVY RUNOFF IN URBAN AREAS AS WELL AS ARROYOS AND LOW WATER CROSSINGS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR EASTERN NEW MEXICO FOR THE RISK OF LARGE HAIL AND STRONG THUNDERSTORM WINDS. 43
In the hours before
Special weather statement, Jun 8, 2:29 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT MON JUN 8 2015 NMZ528-082100- FAR NORTHEAST HIGHLANDS- 229 PM MDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA COUNTY UNTIL 300 PM MDT... AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH NORTHWEST OF WAGON MOUND...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAGON MOUND. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 387 AND 402. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3609 10485 3625 10477 3616 10448 3591 10463 TIME...MOT...LOC 2028Z 301DEG 8KT 3613 10475 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:08 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Jun 7, 8:33 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Jun 7, 9:31 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 8, 2:29 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jun 8, 3:35 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 40 min |
| Jun 8, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 64 min |
| Jun 8, 4:27 PM MDT | Special Weather Statement | ABQ | Union | 48 min |
| Jun 8, 4:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 38 min |
| Jun 8, 5:06 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jun 8, 5:12 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 63 min |
| Jun 8, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Jun 8, 5:23 PM MDT | Special Weather Statement | ABQ | San Miguel | 52 min |
| Jun 8, 5:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jun 8, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.